U.S. doctors online nowAsk doctors free
A 46-year-old member asked:

What are the side effects of vitamin e?

1 doctor answer2 doctors weighed in
Dr. Keshab Paudel
Internal Medicine 20 years experience
Vitamin E: Eating vitamin E in foods is not risky or harmful. In supplement form, however, high doses of vitamin E might increase the risk for bleeding and serious bleeding in the brain. High levels of vitamin E may also increase the risk of birth defects.

Similar questions

A 34-year-old member asked:

What are the side effects of taking vitamin e?

1 doctor answer2 doctors weighed in
Dr. Peter Kurzweil
Internal Medicine 51 years experience
Probably none: There are very many forms of these fat soluble vitamins, known as part of the group tocopherols. They are a good source of antioxidant activity and a decent, healthy diet will have enough of the amount your body will need. If you do take it as a supplementk don't bother with more than 400 iu daily--probably only need a tenth of that.

Related questions

A 37-year-old member asked:
1 doctor answer4 doctors weighed in
A 49-year-old member asked:
2 doctor answers4 doctors weighed in
A 50-year-old male asked:
1 doctor answer3 doctors weighed in
Last updated Sep 11, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.